Well I'm going to Thailand next week which will obviously be amazing, except the heat + flushes = NIGHTMARE.
I've just come off Tax now (not worked) so perhaps they'll settle down a bit? Flushes stopped and periods came back within 3 months whilst on FEC but wondering whether there's too much damage been done now. we'll see.
gingerbud enjoy your holiday 🙂
Hiya, just wanted to say I'm also on low dose citalopram (20mg- when I remember to take them lol). I felt a bt wierd for the 1st week but can't say I have any side effects at all from them now. I don't think I'm menopausal as I have a pretty regular cycle despite all the chemo (number 18 today). I do suffer flushes sometimes though, which I put down to the steroids. I'm overweight but am pretty sure the ctalopram has nothing to do with it. I'd say if you're managing to control your weight despite the evil steroids (especially high dose on tax), then you have nothing to worry about with ctalopram.
Hope you find something that helps- I had a big fan in our room whilst on tax in summer 2010 but it was so bloody noisy! I remember the hot flushes well 😞
take care x
I had awful hot flushes after FEC & periods stopped. Started Citalopram which is an anti depressant, but also helps with hot flushes. They disappeared within a few days of starting Citalopram. I couldn't believe it. It worked for me.
Just to say my mum has been put on Clonidine or generic name Dixarit which have helped with her hot flushes. I guess anything is worth trying.
Just a quickie....my Onc recommended Acupuncture. Have had 3 sessions so far and think it may be starting to work !!!
Also recommended no caffeine after 2p.m, avoid alcohol and spicey foods after 6 p.m.
Thanks everyone, really good to hear different experiences. I've done 3 taxotere, scan results tomorrow will decide whether I stay on. Been on capecitabine, parp trial and gemcarbo this year - tax by far the worst although good to have no sickness this time!
I have suffered from hot flashes ever since my 4 sessions of Paclitsxol which finished in March last year but
they continued with the Herceptin. They got so bad my onc prescribed Venlafaxine. I didn't really want to take it because of it being an anti depressant and I am not depressed but find that 37.5mg is enough to keep the flushes at bay without any side effects. I was worried about dry mouth as I wear a brace at the moment as well but not had any problems.
I did stop taking Tamoxifen whilst on Heceptin as couldn't cope with both. Onc not happy but will probably try again when Heceptin finished next month.
Hi. Some things ive found help.....
Sleep with window open for fresh air.
Iced water by the gallon.
Cardis not jumpers.
Trying not to worry about it!!!!!
Hope something helps!
Sadie Xx Xx
Like Laurie, I too am riding out the hot flushes. I dont take anything to ease them, just wear layers and then i'm easily stripping off or putting them back on.
The night sweats are the worst, as they wake me up every time. I've found that wearing a light cardigan 'back to front' makes it possible to be warm at night, and, if too hot, I can strip it off quickly without having to sit up in bed.
I had FEC-T chemo last year, and i'm on tamoxifen,
Most common SE's of SSRI's are dry mouth, blurred vision and I found, living life in the middle - never really sad but never really happy. That's just my personal experience of being on them on and off for 10 years after post-natal depression.
37.5mg is a low dose of Venlafaxine and depression is usually treated at doses of around 75-150mg (I used work as a nurse in psychiatry so know a bit about it!) I'd try the sage and maybe hold AD's in reserve.
Where are you in the TAX cycle? My HF's eased off after I had finished.
Good that your BF doesn't get too hot either. Maybe turn off the heating and think of the money you're saving LOL!
I know everyone is different but I've had no problems with Citalopram at all. TBH I'd almost welcome a little weight gain as I lost so much during treatment and still not got back to a healthy weight 8 months later, but that hasn't happened. The thing I did notice was that for the first week or so I had a dry mouth.
Do remember that if you go down the route of an anti-depressant, it is at a very low dose.
Hope you get some relief soon!
Yep it's def the night that's worse. We're already on the thinnest of duvets and at least 3-4 times per night I find myself kicking it off. Luckily my bf also gets really hot at night so perhaps the way forward for us both is to get sheets on our bed instead.
I'll ask re those anti-depressants but tbh I'm keen not to have to take any more chemicals than I have to already. Don't like the idea of shaking hands and weight gain! (just done a bit of googling). I might try sage tablets, see if they do anything. But I'll probably be back crying on here with my tail between my legs when they don't work.
thanks all 🙂
I had really horrible hot flashes on TAX and this was really helped by a low dose of Citalopram.
I did find that the following helped:
Carrying a fan in my handbag
A cooling drink
Night sweats were a pain because like most of us we have a duvet. What worked for me was to go to a lower rate of tog and to have a throw on the bed to provide extra warmth when needed. I often felt very chilly once the hot flush had actually worn off! 🙂 I often slept on a towel to save having to keep changing the bedclothes.
Since starting with Citalopram the hot flushes are so much better. 2 or 3 a week instead of several per day.
I'm sure there will other advice forthcoming too! 🙂
I also had HF's on TAX. I found that the middle of the night was the worst. I'm not taking anything for them now I'm on Tamoxifen, just riding them out!
Some women have lessening of their symptoms with Venlafaxine (SSRI anti-depressant) on a low dose of 37.5mg. Maybe you could have a word with your onc or GP?
Hopefully members of the gang will be along with more suggestions soon...
Hang on in there!
Hi all, having had a few hot flushes in 2009 when I was on FEC, they're now back with a vengeance thanks to Taxotere (I'm 32 and presuming this is menopause or at least menopausal symptoms). Anyone got any tips for dealing with this? My onc says sage tea but it's FOUl; a previous onc said starflower oil in 2009 but that didn't seem to do anything. Chillow is on its way...